MAUDE Adverse Event Report: BIO-DETEK INCORPORATED ONE STEP PEDIATRIC CPR ELECTRODE (1 PAIR)

BIO-DETEK INCORPORATED ONE STEP PEDIATRIC CPR ELECTRODE (1 PAIR)
Model Number 8900-000219-01
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 10/06/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a 4-month-old male patient, the associated device was unable to obtain and ecg signal using these electrode pads.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device.This supplemental medwatch report is also updating information submitted on the initial medwatch report.Please references sections d4: lot number and expiration date and h4.Evaluation results: the electrode pads were returned to zoll medical corporation for evaluation.Our evaluation indicated that the posterior pad with the blue layer of foam had been seperated from the bottom white layer of foam.The white layer of foam on the electrode pads contains the tin and gel.This failure was attributed to the electrode not being properly removed from the packaging by the user.This was also confirmed by the customer.The one-step pediatric cpr electrodes instructions for use states: to grasp the electrode from the bottom red tab and peel from the plastic liner.It's important to note that the electrodes and defibs are to be used by trained personnel as stated in labeling.Analysis of reports of this type has not identified an increase in trend.

Brand Name
ONE STEP PEDIATRIC CPR ELECTRODE (1 PAIR)
Common Device Name
ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
Manufacturer Contact
525 narragansett park drive
pawtucket, RI 02861
4017291400
MDR Report Key15828771
Report Number1218058-2022-00127
Device Sequence Number6157233
Product Code MKJ
UDI-Device Identifier00847946023348
UDI-Public00847946023348
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/07/2023
Device Model Number8900-000219-01
Device Catalogue Number8900-000219-01
Device Lot Number4121B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age4 MO
Patient SexMale